Born with hemophilia and somewhere in my young years contracted both HEPC and HIV due to blood products from Baxter. In March 2005 my HIV put me on Viracept 625mg for HIV since I was already on the 250mg tablets 3, 3 times daily. The new version would reduce 9 pills to 4. During a routine HIV appointment, I got some bad news that I had an HIV viral load of 5,800 copies. I was immediately taken off the Viracept and and put on a new cocktail, which worked fast and I quickly became HIV UND again after a month. Then blood tests came back that my LFT's were elevated: ALT-357 and AST-289. Also having HCV, my docs couldn't tell if it was the new cocktail of drugs, or the other monster. No biopsy could be done due to my severe hemophilia. So the decision was made to put me on pegasys, being a geno3a, I stand a good chance of clearing the virus. The next 6 months (May-Nov 06) I treated for HCV. Base VL was 1.4 million, at week 4 I was at 122,000 copies. At week 12 I was undetected and the same 1 week post tx. My LFT's are now normal as of Dec. 06, ALT-41, AST-37, Bili-0.7. CD4-22%, HIV-UND. Turns out, we think it was one of the HIV drugs because after my HIV doc dropped the pills that were causing problems, the Reyataz was still questionable. He added an extra pill, and since then I have been getting back normal with counts.
27yo male-HCV+HIV / 24wks/24wks - no liver pain, swelling or the latter. Ultrasound showed mild diffuse? HVC doc said it could fatty liver. Was 155lbs, now 140lbs. No real weight gain yet 2 months post, waiting my 3 month PCR. No other health issues.
Also, I was on Pegasys 180, weekly, Riba 2 pills twice daily (800mg total). I also never smoked, drank alcohol (NONE), done substance abuse or any over excessive evils out there. Was raised in a Christian home and I just never got into that crowd of people, and I owe my parents for that.
What an amazing amount of medical trama you have been thru at such a young age. I am so glad theat the C treatment was successful for you. At least that is one thing to not worry over any more - at least after the 3 month PCR comes back.
I too am coinfected HIV/HCV. As I get closer to beginning the tx for the HCV I am getting anxious. In many ways like yourself I too was raised in Christian home with strong christian values, but at the age of 24 decided to walk away from everything that I knew and to live for the myself and the moment. I got caught up into the gay lifestlye and began to run with the in-crowd trying to be cool by doing the in-thing. In short my partner that I was with for many years die of HIV, his family threw me to the curb within a week of his burial by telling me to get just the things that belong to me and to leave. After griefing, within the following months I knew I needed to be tested, ( while he was alive/sick I never tested because I didn't want him to have something else to worry about) and it came back that I was HIV positive in '96. 2001 my doctor tested me for HCV and it came back positve as well. I since then have walked away from that lifestyle and begin heading back toward the CROSS with no regrets. I know in reading your post that you are not gay! Please understand that...I only posted because sometimes I think that it is hard for people to really grasp what it must be like to be coinfected. I am thrilled that your cleared...and I hope to be cleared soon as I begin tx. I am taking the HIV drug Reyataz that you mentioned, and yes my AST/ALT are about in that range as well. I too am UND with the HIV. Thank you for posting your story. May God abundantedly cover and bless you with more than you can imagine. Eyes have not seen.....all that HE has in store for us.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.